MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As found condition: the echelon-10 micro catheter was returned for analysis within the inner pouch; inside of a biohazard bag and a shipping box.Visual inspection/damage location details: the usable length of the echelon-10 micro catheter was measured to be within specifications.Upon visual inspection, no issues or irregularities were found with the echelon-10 micro catheter hub.The catheter body appeared to be kinked at 42.0cm from the catheter hub.The echelon-10 micro catheter distal tip appeared to be shaped.The echelon-10 micro catheter distal tip and marker band were found to be separated and missing.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.The inner elliptical wire at the distal broken end was found to be exposed.No other anomalies were observed.Testing/analysis: the catheter was flushed with water and found to be patent.Conclusion: based on the device analysis and reported information, the customer¿s complaint was confirmed as the distal tip and marker band were separated and missing.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.The inner elliptical wire at the distal broken end was found to be exposed.In addition, the catheter body was also found to be kinked.However, the cause for the separation and damages could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that when opening, distal part of echelon microcatheter had been torn by user.There is no patient or physician involved in this event.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13476650
Report Number2029214-2022-00167
Device Sequence Number17479997
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2023
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB185586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown